Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 51, NWS Buffalo, NY

July 25, 20094 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 25, 2009, 4:26 PM EDT for 4 counties in New York. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2009, 4:26 PM EDT (20:26 UTC)
Expired
Jul 25, 2009, 5:30 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 49 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:33 PM EDTHAIL 0.88Clarence Center, NY
Jul 25, 4:40 PM EDTTSTM WND DMGCorfu, NYEXTENSIVE DAMAGE TO TREES AND BUILDINGS
Jul 25, 4:53 PM EDTTORNADOCorfu, NYEF-1 TORNADO...4 MILE LONG PATH...100 YDS WIDE...DARIEN TO CORFU. DAMAGE TO SEVERAL BUILDINGS AND TREES.
Jul 25, 5:06 PM EDTFUNNEL CLOUD4 W Batavia, NYFUNNEL CLOUD REPORTED BY TRAINED SPOTTER NEAR RTE 5 WEST OF BATAVIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 3:50 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 252026
SVRBUF
NYC029-037-063-073-252130-
/O.NEW.KBUF.SV.W.0051.090725T2026Z-090725T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT SAT JUL 25 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
  GENESEE COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN NIAGARA COUNTY IN WESTERN NEW YORK
  ORLEANS COUNTY IN WESTERN NEW YORK

* UNTIL 530 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED OVER CLARENCE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AKRON BY 435 PM EDT...
  MEDINA BY 455 PM EDT...
  ALBION BY 510 PM EDT...
  WATERPORT BY 515 PM EDT...
  POINT BREEZE BY 520 PM EDT...
  KENDALL BY 525 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4338 7825 4337 7824 4338 7808 4337 7804
      4301 7798 4288 7864 4306 7874
TIME...MOT...LOC 2026Z 230DEG 33KT 4300 7865

$$

SFM
2 follow-up statements
000 
WWUS51 KBUF 252046
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
446 PM EDT SAT JUL 25 2009

NYC029-037-063-073-252130-
/O.CON.KBUF.SV.W.0051.000000T0000Z-090725T2130Z/
GENESEE NY-ORLEANS NY-NIAGARA NY-ERIE NY-
446 PM EDT SAT JUL 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...ORLEANS AND NORTHERN
GENESEE COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALABAMA...OR 9 MILES SOUTH OF MEDINA...MOVING NORTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBION BY 525 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4292 7846 4311 7860 4338 7825 4337 7824
      4338 7808 4337 7804 4301 7798
TIME...MOT...LOC 2046Z 238DEG 21KT 4309 7843

$$

RSH
000 
WWUS51 KBUF 252110
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
510 PM EDT SAT JUL 25 2009

NYC029-037-063-073-252130-
/O.CON.KBUF.SV.W.0051.000000T0000Z-090725T2130Z/
GENESEE NY-ORLEANS NY-NIAGARA NY-ERIE NY-
510 PM EDT SAT JUL 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...ORLEANS AND NORTHERN
GENESEE COUNTIES...

AT 505 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR ALBION...MOVING NORTHEAST AT 40 MPH. IN 
ADDITION...A STORM THAT HAS PRODUCED FUNNEL CLOUDS IS LOCATED 2 
MILES SOUTH OF ELBA. BOTH STORMS ARE MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KENDALL BY 520 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4292 7846 4311 7860 4338 7825 4337 7824
      4338 7808 4337 7804 4301 7798
TIME...MOT...LOC 2110Z 230DEG 35KT 4325 7818

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:16 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 25, 3:16 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT SAT JUL 25 2009

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL TRACK NORTHEAST INTO
ONTARIO AND PUSH A COLD FRONT INTO THE AREA TONIGHT...WHICH WILL BE
ACCOMPANIED BY SOME SHOWERS AND THUNDERSTORMS. A CHANCE OF SHOWERS
AND THUNDERSTORMS WILL THEN LINGER ACROSS THE AREA ON SUNDAY AS THE
FRONT CONTINUES TO PUSH SLOWLY TO THE EAST...THEN CONDITIONS WILL
BECOME SOMEWHAT LESS UNSETTLED FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
3 PM UPDATE...CONVECTION BEGINNING TO FIRE IN SEVERAL AREAS AT MID
AFTERNOON...ALONG SOUTHERN AND EASTERN EDGE OF REMNANTS OF EARLIER
BOOKEND VORTEX ASSOCIATED WITH DYING MCV WHICH HAS WORKED UP INTO
SOUTHERN ONTARIO JUST TO OUR WEST...AND MORE IMPRESSIVELY OVER
WESTERN PA AHEAD OF A WIND SHIFT BOUNDARY WHICH EXTENDED FROM CHAUT
CO NY TO EASTERN OHIO AT 19Z. OVERALL...THERE WILL AN AXIS ABOUT 40
MILES WIDE WHICH WILL SEE RAPID DEVELOPMENT AS IT DRIFTS EAST
DURING THE REST OF AFTERNOON AND EARLY THIS EVENING. THIS AXIS
SHOULD CLEAR BUF/IAG BY 5 PM AND CENTER ON GENESEE VALLEY AROUND 22Z
AND MOVE OFF TO OUR ERN LK ONTARIO COUNTIES AROUND MID EVENING.
BEGINNING TO THINK THIS MAY BE OUR ONLY CONCERN FOR ANY SEVERE WX.
ALSO KEEPING AN EYE ON A NARROW LINE OF CONVECTION WHICH WAS ALONG
THE COLD FRONT IN SE MICH NEAR DETROIT. IT DOES APPEAR THAT THE
CLOUDS FROM THE EARLIER MCV HAVE DIMINISHED THE INSTABILITY AND
REDUCED THE THREAT OF SVR WX THIS FAR NORTH...BUT WILL STILL NEED TO
MONITOR SITUATION THROUGH 02Z OR SO AS MAX LL JET TRAVERSES AREA AND
JUST TO SOUTH.

WILL THEREFORE PLAY AN INCREASE IN POPS FOR NEXT 6 HOURS FROM WEST
TO EAST AS THE AXIS OF MAXIMUM INSTABILITY MOVES ACROSS THE
AREA...LOWER THEM A BIT EARLY THIS EVE...THEN RAMP UP TO A BRIEF
PERIOD OF LIKELY POPS TO ACCOUNT FOR ANYTHING THAT MAKES IT EAST
FROM MICHIGAN...ALTHOUGH THIS IS NOT A CERTAINTY BY ANY MEANS.

MORE CONFIDENT ABOUT THE PERIOD OVERNIGHT INTO SUNDAY AS
BOUNDARY/FRONT SHOULD BE EAST OF OUR CWA BY 12Z SUNDAY. WILL LOWER
POPS AFT MIDNIGHT WEST AND TWD DAYBREAK EAST...WILL HOLD OFF ON FOG
IN THE GRIDS DUE TO LINGERING CLOUD BUT WILL BE AN ISSUE IF IT
CLEARS.

SUNDAY LOOKS SIMILAR TO FRIDAY...WITH A CYCLONIC FLOW AROUND THE
SEMI-PERMANENT UPPER LOW WHICH WILL LIE ACROSS THE UPPER LAKES. IT
WILL BE DRIER BUT STILL SOME DECENT INSTABILITY DURING THE
AFTERNOON. WITH CAPES OF 500-1000J/KG. LAKE SHADOWS SHOULD COME
INTO PLAY...WITH BEST CHC OF SHOWERS ALONG LK BREEZE BOUNDARIES
(NIAG PENIN/S AND E OF BUF AND ROC) AND LOWEST CHC IN SHADOWS IMMED
BUF/ART AREAS. NOT A BAD DAY. 850 MB TEMPS OF 12-13C SUPPORT
75-80...COOLEST DOWNWIND OF THE LAKES. WILL LEAN MORE TWD LOWER MET
POPS...20 IN SHADOWS TO 40 INLAND.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
ALL OF SUNDAY AFTERNOONS CONVECTION SHOULD DIE OUT FAIRLY
QUICKLY WITH THE DEPARTURE OF THE LINGERING FRONT AND THE LOSS OF
DAYTIME HEATING SUNDAY EVENING...WITH A GENERALLY DRY PERIOD
EXPECTED FOR THE REMAINDER OF SUNDAY NIGHT AND MONDAY MORNING AS
WEAK RIDGING BUILDS OVERHEAD.

DURING MONDAY AFTERNOON...ANOTHER SHORTWAVE IS EXPECTED TO TRACK
ACROSS NEW YORK STATE. WITH A GOOD AMOUNT OF DIURNAL HEATING
EXPECTED AND STILL-COOL TEMPERATURES LINGERING ALOFT...ENOUGH
INSTABILITY SHOULD BE PRESENT FOR THIS SHORTWAVE TO KICK OFF SOME
MORE SCATTERED CONVECTION...THOUGH THIS SHOULD BE LESS WIDESPREAD
THAN THAT SEEN OVER THE PRECEDING FEW DAYS. AS SUCH...WILL CONTINUE
TO COVER THE CONVECTIVE POTENTIAL WITH LOW CHANCE POPS FOR MONDAY
AFTERNOON...WITH THE ACTIVITY THEN DYING OUT FAIRLY QUICKLY ONCE
AGAIN MONDAY EVENING WITH THE LOSS OF HEATING.

AT THIS POINT...TUESDAY LOOKS TO BE A PRETTY DECENT AND GENERALLY
DRY DAY...WITH THE HEIGHTS ALOFT ON A SLOW RISE AND THE AREA
SITUATED UNDER SURFACE WEAK RIDGING BETWEEN A LOW OFF THE EAST COAST
AND THE NEXT FRONTAL BOUNDARY DROPPING SOUTHEAST ACROSS THE WESTERN
AND CENTRAL GREAT LAKES. WILL KEEP POPS FOR THIS PERIOD CONFINED TO
THE SLIGHT CHANCE RANGE OR LESS...AND INDICATE WIDESPREAD TEMPS IN
THE LOW-MID 80S GIVEN 850 MB TEMPS CLIMBING INTO THE +14C TO +16C
RANGE...FOR ONCE A TYPICAL LATE JULY DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DURING THIS PERIOD...THE PERSISTENT UPPER LOW OVER THE GREAT LAKES
REGION IS EXPECTED TO RETROGRADE A LITTLE BIT FURTHER TO THE WEST IN
RESPONSE TO A BUILDING RIDGE OVER THE EASTERN PACIFIC...WITH THE
MEAN POSITION OF THE UPPER TROUGH AXIS MIGRATING FROM THE CENTRAL
LAKES TO THE WESTERN LAKES/UPPER MIDWEST. THIS WILL ALLOW FOR
GRADUAL HEIGHT RISES OVER OUR AREA AS THE WESTERN ATLANTIC
SUBTROPICAL RIDGE SLOWLY BUILDS FURTHER WESTWARD IN RESPONSE TO THE
RETROGRADING LOW...WITH THE UPPER LEVEL FLOW TENDING MORE THEN
SOUTHWESTERLY WITH TIME. AS A RESULT...TEMPERATURES DURING THIS
PERIOD SHOULD BE CLOSE TO OR EVEN A LITTLE ABOVE NORMAL MIDSUMMER
LEVELS.

AS FOR RAIN CHANCES...THE RELATIVELY QUIET CONDITIONS AT THE END OF
THE SHORT TERM PERIOD SHOULD QUICKLY BECOME MUCH MORE UNSETTLED FOR
WEDNESDAY AND WEDNESDAY NIGHT AS A WEAKENING FRONTAL BOUNDARY SLIDES
SOUTH INTO OUR REGION...THEN EITHER SLOWS MARKEDLY OR BECOMES
STATIONARY AS ONE OR MORE SHORTWAVE TROUGHS WORK THROUGH IN THE
SOUTHWESTERLY FLOW ALOFT...AND THEIR ATTENDANT SURFACE FEATURES
RIPPLE NORTHEAST ALONG THE SLOW-MOVING FRONTAL BOUNDARY. LATTER
PORTIONS OF THE PERIOD SHOULD THEN FEATURE A GRADUAL RETURN TO DRIER
CONDITIONS AS A WEAK SURFACE RIDGE BUILDS ACROSS THE GREAT LAKES AND
NORTHEAST...AND SLOWLY SHUNTS THE SURFACE BOUNDARY FARTHER TO THE
SOUTH.

GIVEN THE RATHER WET-LOOKING SYNOPTIC PATTERN EXPECTED FOR
MIDWEEK...AND CONTINUED GOOD RUN-TO-RUN AND MODEL-TO-MODEL
CONSISTENCY IN SHOWING THIS PATTERN...HAVE RAISED POPS TO THE LIKELY
RANGE FOR BOTH WEDNESDAY AND WEDNESDAY NIGHT. THEREAFTER...HAVE
INDICATED POPS SLOWLY LOWERING THROUGH THE CHANCE RANGE AS THE
FRONT PUSHES FURTHER SOUTH DURING THE THURSDAY-FRIDAY PERIOD...WITH
GENERALLY DRY WEATHER THEN INDICATED FOR NEXT SATURDAY WITH THE
AREA UNDER THE INFLUENCE OF WEAK RIDGING.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS THIS AFTERNOON AND EVENING WILL LOWER AT TIMES TO
MVFR/IFR IN SHOWERS AND THUNDERSTORMS AS THEY PASS THROUGH. THE
BEST THREAT WOULD BE FROM 19-23Z ACROSS THE WESTERN TERMINALS AND
LATER THIS EVENING ACROSS CENTRAL NEW YORK. ANY STORMS CAN HAVE
GUSTY WINDS. LOOK FOR GENERALLY MVFR CIGS OVERNIGHT INTO SUNDAY
MORNING AFTER THE FRONTAL PASSAGE...IMPROVING TO VFR BY MIDDAY.

OUTLOOK...
SUNDAY NIGHT...MAINLY VFR.
MONDAY AND TUESDAY...MAINLY VFR.
WEDNESDAY...MVFR IN SHOWERS/THUNDERSTORMS.

&&

.MARINE...
SOUTHEAST TO SOUTH WINDS ACROSS THE LOWER GREAT LAKES WILL VEER A
BIT TO SOUTH AND SOUTHWEST TONIGHT...BEFORE TENDING ALL
SOUTHWESTERLY ON SUNDAY AND FRESHENING A BIT BEHIND A DEPARTING COLD
FRONT. AT THIS POINT...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA...THEREFORE NO ADVISORIES WILL BE ISSUED AT
THIS TIME.

THE ABOVE SAID...BOATERS SHOULD REMAIN ON ALERT FOR THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE STRONG WIND GUSTS...ESPECIALLY LATE THIS
AFTERNOON AND THIS EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SFM
MARINE...JJR
Hazardous weather outlook, Jul 25, 5:22 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
522 AM EDT SAT JUL 25 2009

NYZ001>008-010>014-019>021-085-260930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
522 AM EDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE LOWER GREAT
LAKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-260930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
522 AM EDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE LOWER LAKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:05 PM EDTSpecial Marine WarningBUF30 min
Jul 25, 3:21 PM EDTSpecial Marine WarningBUF54 min
Jul 25, 3:32 PM EDTSevere Thunderstorm WarningBUFErie, Niagara58 min
Jul 25, 4:11 PM EDTTornado WarningBUFErie18 min
Jul 25, 4:40 PM EDTSpecial Marine WarningBUF65 min
Jul 25, 5:03 PM EDTTornado WarningBUFGenesee, Monroe, Orleans42 min
Jul 25, 5:14 PM EDTSpecial Marine WarningBUF91 min
Jul 25, 5:25 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans65 min
Jul 25, 5:46 PM EDTTornado WarningBUFMonroe44 min
Jul 25, 6:17 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Orleans43 min
Jul 25, 6:56 PM EDTSevere Thunderstorm WarningBUFMonroe64 min
Jul 25, 6:58 PM EDTSpecial Marine WarningBUF92 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.